Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have had MRI done. Prescribed for pantoprazile drugs. What does it indicate?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 2004
Answered : 189 Questions
my MRI question asked the following which you did Not answer Can you please explain in ordinary non-medical language what this MRI means including information as to how large this tear and maceration on the right side (for example 1 inch by 1/4 inch). "moderate to severe insertional tendinopathy of the gluteus medius and minimus plus enthesul partial tear at the central 3rd to anterior margin of the gluteus medius with trochonterior bursitis. Aretabular labrum is macerated @ 1 o'clock to 3 o'clock.
You said I should be taking a "pantoprazole group of drug"..what is this drug again in non-medical terms
thank you for your time and consideration in answering my question as submitted to you several days ago
Posted Tue, 28 May 2013 in Bones, Muscles and Joints
Answered by Dr. Sathyadharan Panneer 10 hours later

Thanks for writing in.

Hip joint is a ball and socket kind of joint. The Socket is the Acetabulum and the ball is head of femur bone. This acetabulum (socket) is made deeper by a thick rubber kind of structure called as labrum. This labrum lines the edge of acetabulum (socket) and helps the head of the femur (ball) rotate with additional degrees of motion. Gluteus medius and the minimus are 2 muscles attached to the femur at a site named as greater trochanter.

Because of overuse the joint and its supporting structures have started showing changes of degeneration and/ or inflammation.

One of the such change is inflammation of tendons (tendinopatthy) of these 2 muscles. Since the tendons of these 2 muscles are attached at greater trochanter, this had lead to inflammation at the site of attachment resulting in bursitis ie trochanteric bursitis. Continued inflammation of the tendon has resulted in partial tear of the tendon at central 3rd to anterior margin of gluteus medius.

The other such change is maceration of labrum. Maceration can occur due to normal wear and tear of the joint also. This wear and tear is what we call as osteo-arthritis, which is usually a age related change.

So, the features of MRI are suggestive of osteoarthritis of hip joint leading to maceration of acetabular labrum. This maceration has increased the friction inside the joint leading to more stress over the tendons leading to tendinopathy. This tendinopathy has progressed to tear in the tendon and inflammation of bursa (a structure which lubricates and decreases friction between tendons or between bone and tendon) over the greater trochanter.

An average diameter of acetabulum is 53mm. So 2.5cm X 0.6 cm tear is a comparatively small lesion.

Pantoprazole belongs to a group of drugs which decreases burning sensation in stomach due to acidity or ulcer in stomach.

Hope i have answered all your queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor